Massachusetts, 2017

Tornadoes and Damaging Winds in Massachusetts, February 25, 2017

February 25, 2017 · NWS BOX · 9 events in 2 counties and zones

Low pressure moving through Eastern Canada dragged a cold front through New England during the night of the 25th. Showers and thunderstorms ahead of the cold front moved through Western Massachusetts, then dissipated as they moved farther east.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$678,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

Low pressure moving through Eastern Canada dragged a cold front through New England during the night of the 25th. Showers and thunderstorms ahead of the cold front moved through Western Massachusetts, then dissipated as they moved farther east.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Feb 25, 6:34 PM EST, 43 minutes earlier.

Area forecast discussion, Feb 25, 6:34 PM EST, 43 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
634 PM EST Sat Feb 25 2017

.SYNOPSIS...
A strong cold front will cross the region tonight, bringing
showers and a low chance for thunderstorms as this front passes.
Blustery conditions with more seasonable temperatures expected
for Sunday. Well above normal temperatures return Monday, and
likely remain through much of next week. A couple of weather
systems will bring periods of wet weather Tuesday into Thursday.
Colder air looks to return late next week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...

Will continue to monitor thunderstorm risk across the western
half of southern New England this evening. Latest mesoanalysis
continues to show an unfavorable airmass across much of southern
New England. While the instability is low, the effective shear
associated with the convective line was about 60 kt. This may be
enough to sustain some stronger storms for a couple more hours
across western MA and northern CT. At this time, not expecting
any strong thunderstorms east of central MA and RI.

Previous Discussion...

Fine line of convection along the cold front moving into
eastern NY. Sct to numerous t-storms along this line where
MUCAPES 250-500 J/kg but MUCAPES 1000-1500 J/kg further south
across SE PA where greater severe wx threat exists. Hi-res
guidance indicates this line will move into western MA and
northern CT 00-02z. Strong mid level omega holds together into
W MA along with 40-50 kt LLJ so expect the line to maintain
itself as it moves into W MA early this evening but the line of
convection will begin to outrun better instability to the west
so some weakening is expected. Still expect brief heavy
downpours and gusty winds in western MA and N CT with low risk
of an isold damaging wind gust if convection can mix down
stronger winds aloft. Will have to monitor radar closely as deep
layer shear and 0-1km helicity values are quite robust and
damaging wind or even a brief tornado is favorable in this
environment if instability is greater than forecast.

As the line moves east across central and eastern New Eng
02-06z it will diminish and weaken as mid level omega weakens
rapidly and becomes fragmented. So just a few showers expected
by the time it gets to eastern MA. The rain may end as a brief
period of snow showers in the Berkshires as deeper colder air
rushes in behind the front, but moisture will be exiting as the
cold air moves in. Low risk of a coating to less than an inch in
the Berkshires.

Gusty W/NW winds develop behind the cold front which moves
through SNE 01-06z from west to east. Gusts to 30-40 mph
possible, strongest over higher terrain. Min temps by Sun
morning will range from 35 to 40 degrees, except upper 20s to
lower 30s over the higher terrain in central and western MA

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
Sunday...Mid level shortwave moves east of New Eng. Expect
partly to mosunny skies with sct-bkn strato-cu developing in
cold advection pattern. Gusty W/NW winds expected with soundings
supporting gusts to 35 mph with chance of a few gusts over 40
mph across the higher terrain where low prob a wind advisory may
be needed.

Much colder airmass Sun as 850 mb temps drop to -8 to -10C.
However, temps will likely overachieve a bit as soundings
indicate mixing above 850 mb with good downsloping. Expect
maxes ranging from the upper 30s higher elevations to the mid
40s in the coastal plain with a few upper 40s possible.

Sunday night...
Surface high moves off mid Atlc coast with ridge axis moving
east of New Eng. Winds will diminish and shift to SW overnight.
Column is dry except for some increase in mid/high level
moisture. Expect mostly clear to partly cloudy skies with mins
ranging through the 20s.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Highlights...

* Above average temperatures for next week
* Widespread showers possible Wednesday/Thursday
* More seasonable conditions return Friday

Overview...

25/12Z guidance remains in rather good agreement through this
period. Mainly a nearly zonal flow aloft near New England, while
a deeper mid level trough develops over the western USA. This
would favor above normal temperatures, as well as a storm track
to our north and west. Eventually, this mid level trough will
move east, reacquainting our region to winter.

Favored a consensus approach to smooth over the less predictable
details. Timing the arrival of the aforementioned trough is not
yet set in stone, and could change with later forecasts.

Details...

Monday...High confidence.

High pressure remains to our south, maintaining a southwest flow
for our region with dry weather. Expecting another good mixing
day, with strong west winds of 40-50 kt at 925 mb. Gusty winds
should be the result.

Eventually, this high pressure moves off to the east. This
should permit a shortwave passing just south of our region to
bring a chance of showers Monday night towards the south coast.
It's possible this wave passes even farther south, which would
keep mean drier weather Monday night.

Tuesday...High confidence.

High pressure continues to move east, as a second, more potent,
shortwave arrives later in the day. Southwest flow aloft will
help saturate the profile. Depending on when this occurs, we
could see a few flakes north of the Pike early in the day.
However, confidence remains low on any snow occurring. Will
continue the forecast of clouds and showers.

Wednesday into Thursday...Moderate confidence.

Main weather producer for this portion of the forecast still
anticipated to impact our region sometime between early
Wednesday morning and Thursday afternoon. The low pressure
should stay well to our north and west, so we're looking at a
more wet than white forecast. South to southwest winds will
maintain temperatures well above average for late February.

Moisture content with this system is above normal for this time
of year. However, this system is progressive, so still not
expecting a large amount of rain. Very strong low level jet may
impact our region, if it comes farther north. Any heavy rainfall
could produce strong gusts. Some weak instability, so
thunderstorms are possible. Still a lot of details to work out,
but a system to watch in the coming days.

Friday and beyond...Moderate confidence.

As the cold front with the mid week low pressure passes
through our region, west to northwest winds take a hold across
our region. Mainly dry weather with a return to more wintry
temperatures. Can see a scenario where ocean-effect clouds and
snow could develop, if temperatures get low enough.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Sunday Night/...

Tonight...Moderate confidence.

Widespread showers and isolated thunderstorms will move through
western New England 00-02Z, then diminish in both intensity and
coverage as it moves into eastern New Eng 03-06Z. Brief heavy
rain and gusty winds possible with any thunderstorms in western
New England. Precipitation may end as brief period of snow
showers near the Berkshires 03-06Z. IFR/MVFR cigs with patchy
fog will improve to VFR after cold fropa and wind shift to W/NW
02-06Z. W/NW gusts to 30 kt developing after the wind shift,
with G35 kt possible over higher terrain.

Sunday...High confidence.
VFR with sct-bkn cigs 4-5k ft. W/NW gusts to 30 kt, higher gusts
possible over higher terrain in the morning.

Sunday night...High confidence.
VFR. Diminishing W wind becoming SW overnight.

KBOS TAF...Moderate confidence through this evening, then high
confidence in improving conditions overnight.

KBDL TAF...Moderate confidence through this evening, then high
confidence in improving conditions late this evening.

Outlook /Monday through Thursday/...

Monday...High confidence. VFR with westerly wind gusts near
20-30 kt.

Tuesday...Moderate confidence. Generally VFR, with MVFR
conditions possible south of the Pike in showers.

Wednesday into Thursday...Moderate confidence. MVFR to possible
IFR in -SHRA/-RA.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Sunday Night/...High confidence.

Tonight...Moderate confidence.
Southerly winds shift to W/NW behind a cold front 03-06z.
Increasing post-frontal winds with a few marginal gale force
gusts to 35 kt expected. Will continue gales for most of the
open waters.

Sunday...High confidence.
W/NW gusts to 30-35 kt, especially during the morning with a
gradual diminishing trend during the afternoon.

Sunday night...High confidence.
Diminishing W winds in the evening becoming SW overnight.
Another surge of 25-30 kt gusts expected toward daybreak.

Outlook /Monday through Thursday/...

Monday...High confidence. Improving conditions with gusts near
20 kts and seas beginning to subside as high pressure builds
over the southern waters.

Tuesday...High confidence. Relatively quiet boating weather
during the day. Seas build late Tuesday night

Wednesday into Thursday...Moderate confidence. More widespread
rainfall with lower vsbys possible. Increasing south to
southwest winds with building seas. Small Craft Advisories
likely, with a low risk for gale force gusts.

&&

.HYDROLOGY...
We will need to monitor rising water levels across southern New
England into early next week. Much, if not all, of our snowpack
has, or will have, melted. There is still much more snowpack
upstream, over northern new England, that will push into the
headwaters and head downstream. Some river levels could approach
action stage.

&&

.CLIMATE...
RECORD HIGH TEMPS FOR YESTERDAY
BOS 73/2017 - previous record 70/1985
PVD 72/1985 - topped off at 71 degrees (no record)
BDL 73/1985 - topped off at 72 degrees (no record)
ORH 69/2017 - previous record 67/1985

RECORD HIGH MIN TEMPS FOR YESTERDAY
BOS   49/1930 - bottomed out at 46 (no record)
PVD   45/2017 - ties previous record of 45/1984
BDL   43/1981 - bottomed out at 42 (no record)
ORH   48/2017 - previous record 46/1985

RECORD HIGH TEMPS FOR TODAY
BOS 65/1930 * broken 69 degrees
PVD 69/1976
BDL 70/1976 * tied 70 degrees
ORH 64/1976 * broken 65 degrees

RECORD HIGH MIN TEMPS FOR TODAY
BOS   46/1891
PVD   45/1930
BDL   45/1930
ORH   37/1996, 1984, 1976

DEW POINTS OF NOTE FOR YESTERDAY
BOS   Max Dew Point 54 ties highest for date set in 1985
PVD   Max Dew Point 53 is highest for date. Previous high 50/1990
BDL   Max Dew Point 54 is highest for date. Previous high 49/1990
ORH   Max Dew Point 53 is highest for date. Previous high 48/1985

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Gale Warning from 2 AM to 11 AM EST Sunday for ANZ231>235-251.
     Small Craft Advisory from 11 PM this evening to 7 PM EST
     Sunday for ANZ230-236.
     Small Craft Advisory from 11 PM this evening to 10 PM EST
     Sunday for ANZ237.
     Gale Warning from 2 AM to 2 PM EST Sunday for ANZ250-254>256.

&&

SYNOPSIS...Belk/KJC
NEAR TERM...Belk/KJC
SHORT TERM...KJC
LONG TERM...Belk
AVIATION...Belk/KJC
MARINE...Belk/KJC
HYDROLOGY...
CLIMATE...
Hazardous weather outlook, Feb 25, 4:46 PM EST, 2 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Taunton MA
446 PM EST Sat Feb 25 2017

CTZ002>004-MAZ002>024-026-RIZ001>008-262200-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
446 PM EST Sat Feb 25 2017

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts except Berkshire County, and Rhode Island.

.DAY ONE...Tonight.

A few strong storms with gusty winds may develop this evening across
the CT valley region.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Low confidence on reaching wind advisory criteria on Sunday. This
would mainly impact the higher elevations of central and western MA.

We will continue to watch the river levels of the lower Connecticut
river. The combination of snowmelt and heavy rain this weekend may
rise the river to above action stage.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ250-254>256-262200-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
446 PM EST Sat Feb 25 2017

...GALE WARNING IN EFFECT FROM 2 AM TO 2 PM EST SUNDAY...

This Hazardous Weather Outlook is for the outer Massachusetts and
outer Rhode Island coastal waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

There is the potential for southerly gales on Wednesday into
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ231>235-251-262200-
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Rhode Island Sound-Massachusetts Bay and Ipswich Bay-
446 PM EST Sat Feb 25 2017

...GALE WARNING IN EFFECT FROM 2 AM TO 11 AM EST SUNDAY...

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

There is the potential for southerly gales on Wednesday into
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230-236-237-262200-
Boston Harbor-Narragansett Bay-Block Island Sound-
446 PM EST Sat Feb 25 2017

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Feb 25, 4:46 PM EST, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Taunton MA
446 PM EST Sat Feb 25 2017

CTZ002-003-MAZ002-003-008>011-260200-
Hartford CT-Tolland CT-Western Franklin MA-Eastern Franklin MA-
Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-
Eastern Hampden MA-
Including the cities of Hartford, Windsor Locks, Union, Vernon,
Charlemont, Greenfield, Orange, Chesterfield, Blandford, Amherst,
Northampton, and Springfield
446 PM EST Sat Feb 25 2017

...Showers and thunderstorms will move into western Massachusetts
and northern Connecticut this evening...

A line of showers and thunderstorms moving into eastern New York
will reach western Massachusetts between 7 and 8 pm, then northern
Connecticut after 8 pm. While some weakening of this line is
expected as it moves into southern New England, some storms may
produce heavy rainfall and gusty winds with a low risk for an
isolated damaging wind gust.

Stay tuned to NOAA Weather Radio or your favorite media outlet
for the latest information on this developing weather situation.

KJC
Special weather statement, Feb 25, 6:57 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
657 PM EST SAT FEB 25 2017

CTZ002-003-MAZ002-003-008>011-260045-
Hartford CT-Tolland CT-Western Franklin MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampden MA-Eastern Franklin MA-
Eastern Hampshire MA-
657 PM EST SAT FEB 25 2017

...Strong Thunderstorm approaching northwestern Tolland...northern
Hartford... Hampshire...Franklin and Hampden Counties...

At 655 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Lee to near Litchfield. Movement was northeast
at 50 mph.

Winds in excess of 40 mph will accompany these storms.

Locations impacted include...
Springfield, Chicopee, Enfield, Westfield, Holyoke, Amherst, Windsor,
Northampton, Agawam, West Springfield, Greenfield, Deerfield,
Simsbury, Ludlow, Bloomfield, Avon, South Hadley, Easthampton,
Longmeadow and Suffield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4215 7303 4227 7300 4231 7300 4233 7306
      4238 7307 4239 7301 4255 7298 4273 7260
      4272 7238 4197 7236 4175 7301 4180 7302
      4181 7295 4188 7295 4197 7289 4197 7303
      4204 7301 4204 7306 4210 7307
TIME...MOT...LOC 2355Z 240DEG 46KT 4233 7326 4175 7325

Belk

The radar

The Albany radar (KENX), 105 km away, was scanning. The volume nearest the first event began at 00:16 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 2 tornado. Local standard time, as filed.

Thunderstorm Wind, Hampshire

When
February 25, 7:17 PM EST
Where
Hampshire County, 0.75 mi N of Goshen
Measured
58 kt (67 mph) estimated gust
Property damage
$4,000
Reported by
Amateur Radio
Coordinates
42.441, -72.800

Multiple trees and wires down on Main Street in Goshen.

Tornado, Hampshire

When
February 25, 7:18 PM EST to 7:21 PM EST
Where
Hampshire County, 1.49 mi S of Goshen to 1.47 mi NNE of Goshen
Rating
EF1
Path length
2.9 mi
Path width
100 yd
Property damage
$250,000
Reported by
NWS Storm Survey
Coordinates
42.409, -72.797

A tornado touched down in Goshen at Pine Road, just to the east of Hammond Pond. Several pine trees were snapped mid-way and two homes were damaged by trees falling onto them. A portion of Route 9 was closed between the Fire Station and the intersection with Route 112. There was significant tree damage on the southwest shore of Highland Lake, with numerous trees snapped half-way up from their bases and many uprooted. The tornado crossed Highland Lake and imagery received after-the-fact from town officials also indicated significant tree damage on the northeast side of Highland Lake from Camp Howe southward along Headquarters Road into the Daughters of the American Revolution (DAR) State Forest. The damage was consistent with 90 mph wind gusts, with a rating of EF-1 on the Enhanced Fujita Scale.|The tornado was on the ground for 2.9 miles with a maximum width of 100 yards. It lasted from 718-721 PM before lifting up briefly and then touching down again in Conway, MA.

Tornado, Franklin

When
February 25, 7:23 PM EST to 7:27 PM EST
Where
Franklin County, 2.58 mi SSE of South Ashfield to 0.75 mi SE of Conway
Rating
EF1
Path length
4.64 mi
Path width
200 yd
Injuries
1 direct, 0 indirect
Property damage
$400,000
Reported by
NWS Storm Survey
Coordinates
42.485, -72.753

The second phase of this tornado touched down at 723 pm EST on Main Poland Road in western Conway Massachusetts. The path width started at 50 yards, with a sharp gradient evident of damage versus no damage. Large sections of forest had thick pine trees snapped at mid-tree. Numerous power lines were downed along the path into downtown Conway. The path width grew, reaching a maximum width of 200 yards near the town hall. Several houses were severely damaged on Whately Road, southeast of the town hall. Roofs were blown off, and in one case the side walls of a house were missing with the interior of the house exposed. On Hill View Road a large barn collapsed. One injury occurred when a tree landed on a house on South Deerfield Road east of town. That was where the visible damage path ended.

Thunderstorm Wind, Franklin

When
February 25, 7:35 PM EST
Where
Franklin County, 0.74 mi SSW of South Ashfield
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Amateur Radio
Coordinates
42.510, -72.775

Tree down on Creamery Road in Ashfield. Tree down on a house on Conway Road in Ashfield. Also trees and wires down on Pfersick Road.

Thunderstorm Wind, Franklin

When
February 25, 7:35 PM EST
Where
Franklin County, 0.51 mi S of Montague Station
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
42.543, -72.528

Tree down on wires on Swamp Road in Montague. Multiple trees down on North Leverett Road in Montague.

Thunderstorm Wind, Franklin

When
February 25, 7:40 PM EST
Where
Franklin County, 1.41 mi W of Deerfield
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Amateur Radio
Coordinates
42.551, -72.628

Tree and wires down across Upper Road in Deerfield. Tree and wires down across Old Main Street. Tree down blocking River Road.

Thunderstorm Wind, Franklin

When
February 25, 7:40 PM EST
Where
Franklin County, 0.8 mi S of Greenfield
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Amateur Radio
Coordinates
42.589, -72.601

Trees and wires down on Mountain Road in Greenfield.

Thunderstorm Wind, Franklin

When
February 25, 7:52 PM EST
Where
Franklin County, 1.76 mi NNE of Turners Falls
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Amateur Radio
Coordinates
42.623, -72.535

Trees and wires down on South Cross Road in Gill. Tree down on Route 2.

Thunderstorm Wind, Franklin

When
February 25, 7:57 PM EST
Where
Franklin County, Northfield
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Amateur Radio
Coordinates
42.700, -72.620

Multiple trees and wires down in Northfield.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2017Every state in 2017This day in weather historyThe tornado archive for Massachusetts, 2017Warnings in Massachusetts, February 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 679204, 679200, 679203, 679208, 679210, 679214, 679215, 679216, 679217.